# SDR 2025FA0000758

- Difficulty date: November 14, 2025
- Submitted: November 15, 2025
- Operation: General aviation
- Aircraft: N4981W
- Make and model: Gulstm 114
- Aircraft serial: 14301
- Aircraft time: 2,778 hours
- System (JASC): 5541 · Rudder, Spar/Rib
- Part: Spar
- Part number: 442283
- Condition: Cracked
- Location: Zone 300
- Part time: 2,778 hours
- Component: Rudder, Rkwell
- Component part number: 44006
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CRACK EMANATING FROM UPPER LEFT CORNER OF THE RUDDER SPAR AND DOWN BEHIND THE HINGE CONNECTION PLATE FOR APPROXIMATELY 3.5" AND THEN TURNS INBOARD FOR A DISTANCE OF 1/2 THE WIDTH OF THE SPAR. THE CRACK WAS FOUND DURING THE REMOVAL OF THE RUDDER TO CHANGE THE BEACON TO A LED TYPE BEACON. THE AREA WHERE THE CRACK IS LOCATED IS DIFFICULT TO INSPECT DURING A ROUTINE INSPECTION DUE TO ITS HEIGHT OFF THE GROUND AND BEING CONCEALED BY THE VERTICAL STABILIZER. THIS AREA WOULD ONLY BE VISIBLE DURING REMOVAL OF THE RUDDER OR A BORESCOPE WHICH IS NOT NORMAL INSPECTION PROCEDURE. IF THIS CRACK WAS UNDETECTED IT WOULD LEAD TO IMMINENT FAILURE OF THE RUDDER SPAR AROUND THE UPPER HINGE POINT AND POSSIBLE RUDDER DEPARTURE FROM THE AIRCRAFT.
